Celiac.com Sponsor (A1):


Join eNewsletter


Celiac.com Sponsor (A1-m):



Join eNewsletter

Archived

This topic is now archived and is closed to further replies.

faegan

Reactions To Antibiotics?

Recommended Posts

Hey...

I have been taking minocycline for the past few months, and I've now

developed some serious gastrointestinal issues (diarrhea, gas, etc.). I'm trying to figure

out if it's from the antibiotic or if I may have been glutened. I've

been gluten-free for 7+ months. If I have been glutened, then my reaction to it has changed. Prior

to going gluten-free, I would just have one bad BM and that would be it. That is why I suspect that

this might be the antibiotic and not gluten. I'm very strict about being gluten-free, too.

Does anyone else tend to have these problems with antibiotics?

Also, does anyone know of an acidophilus that is definitely gluten-free (via experience, not

labeling)???

Thanks!

Share this post


Link to post
Share on other sites

Celiac.com Sponsor (A8):

Celiac.com Sponsor (A8):


My guess is it's the antibiotics. I'd take a good probiotic with several strains of bacteria rather than just acidophilus. I got one from Wild Oats that was marked gluten-free.


gluten-free 12/05

diagnosed with Lyme Disease 12/06

Share this post


Link to post
Share on other sites
My guess is it's the antibiotics. I'd take a good probiotic with several strains of bacteria rather than just acidophilus. I got one from Wild Oats that was marked gluten-free.

I definitely think it could be the antis. I have a long-standing sinus infection that my regular doc doesn't want me on antibiotics for (me either) because, "your immune system is wound up enough"! (her words) It does make sense given gluten intolerant and celiac people have an immune system that is basically attacking itself, as well as the fact the antibiotics are killing all the good guys, too. Good probiotics, if you can handle them, would be good for the long term. Hope you get some relief!

lisa

Share this post


Link to post
Share on other sites

Antibiotics make me really sick when I have to take them, though the reaction depends on what kind they are. I only take them when I absolutly have to. Some of them make me sick to my stomach, and others make me really tired and I feel run-down. I try to eat yogurt when I'm taking them, that really seems to help alot.

Elonwy


Positive Bloodwork 7/8/05

Inconclusive Biopsy 7/20/05

gluten-free since 7/23/05

Never felt better.

"So here's us, on the raggedy edge, come a day when there won't be room for naughty men like us to slip about at all. - Malcolm Reynolds"

Share this post


Link to post
Share on other sites